MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL
Model Number 181243CS-V-A
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Paresis (1998); Thrombus (2101)
Date of Event 11/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.No device will be returned to the manufacturer for evaluation, as the coil remains implanted and the pusher wire was discarded at the user facility.Additional information has been requested from the customer.The investigation is currently ongoing.
 
Event or Problem Description
It was reported that treatment was performed on a large, acute 15mm a-com aneurysm.A double microcatheter technique was employed using two echelon-10s (not mv), and a balloon was placed to assist prior to coil placement.The embolization coil was one of four coils used as framing coils, and it was positioned tightly within the coil mass.The attempt to detach the embolization coil was unsuccessful.The coil had been pre-tested with the controller prior to the procedure and passed.Additional attempts were made to detach the coil using an alternate v-grip controller, without success.Eventually, the coil detached; however, it stretched.Iv aspirin was administered and the stretched portion of the coil was jailed by an acclino stent.Four additional axiom coils (not mv) were then implanted.Formation of thrombus was detected within the stent and reopro was administered.Thrombus aspiration was performed through a sofia catheter, with some success; however, a ct scan was performed post-procedure, which revealed an infarction.A craniotomy was performed to relieve pressure.The patient cannot move her left side.

Brand Name
MICROPLEX COSMOS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6216729
Report Number2032493-2016-00308
Device Sequence Number323293
Product Code HCG
UDI-Device Identifier00811425025970
UDI-Public(01)00811425025970(11)160427(17)210427(10)160427V7
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/27/2021
Device Model Number181243CS-V-A
Device Lot Number160427V7
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;